All Hell Broke Loose When I Quit Cold Turkey

‘I began thinking and doing things that I normally would abhor. I became unable to feel spiritual feelings.’

Dear Ann,

I just bought your book the other day and I will have to tell you that I am impressed. There aren’t that many people out there who have the guts to go out and defy popular thinking and to research and speak out against these legalized drug pushers. I know your book is true and the personal experiences by your patients and colleagues is true because I have been there. I just can’t understand how people who are supposed to be helping us get healed are thrusting these poisons upon us the way they do.

Let me briefly summarize what has happened to me—
I am active duty Air Force. Around July of ’97 I went into the clinic because I just hadn’t been “feeling well” for a long time. (By the way, I have learned just recently that I have severe allergies, which can mock depression symptoms.) I am not one to just run to the doctor’s office every time I have a symptom, but I just couldn’t cope anymore on my own.

When I went there, within a few minutes the PA who I was visiting had written me out a prescription for Zoloft. He wasn’t sure what it was, but he thought he would run a few blood tests and put me on Zoloft as a clinical experiment to see if it was depression.

Well I was on Zoloft for 7 weeks and every time I went back I dreaded talking to him because he just wouldn’t listen to my symptoms – which according to their handout, didn’t fit depression.
I took the drug blindly, not knowing what it was or what it did. I guess I just thought that if I had an adverse reaction, I could just quit taking it and it would subside.

Zoloft didn’t work, in fact it actually caused me to become depressed. That’s when I was referred to Mental Health, where the psychiatrist prescribed me Prozac the very first visit. He didn’t think it was depression I was dealing with, however he prescribed it anyway saying, “this drug works wonders for a lot of people!” I was off Zoloft and on Prozac that very day.

At first I felt like it might be working — for a few days. Then I felt my personality vanish. Before I knew what happened I had become the type of bland person that I despised. I began thinking and doing things that I normally would abhor. Although I am very religious and active in my church, I became unable to feel spiritual feelings.
Within a couple of weeks I started having tremors, mild at first, but then more pronounced. The psychiatrist first denied that Prozac could cause those and dismissed it as “psychosomatic” and told me to stop shaking like that.

I went to another doctor for the pains in my neck and I told him about the tremors and he said that Prozac causes them and recommended that I quit the drug.

I ended up in the emergency room for major tremors before I could get back to my psychiatrist. I had a phone consultation with him and he said he had done some research and found that it was an adverse reaction and he told me to quit taking it because it was a failed attempt anyway.
So I quit — cold turkey, just like he said. That’s when all hell broke loose. I went into what they called “pseudo-seizures”(because the EEG was “normal” and I didn’t lose full consciousness) and I had major cognitive dysfunction.

At work I was forced to take an evaluation and was decertified from my job and put on permanent “training” status (they couldn’t come up with anything better than “training deficiency”).

Well, to make a long story short, it’s been about a year of hell for me and my family (and we have a big one). Things have not significantly improved. I don’t have anymore “pseudo-seizures” now and I can drive sometimes and I am slowly picking up some of the things I used to do before Prozac or Zoloft, but I still have tremors and slowed cognitive functioning and difficulty learning.

The major problem is that these doctors here on base have been bought and paid for by the big drug companies and they are denying all along that Prozac or Zoloft had any lasting effects upon me. I went to the Inspector General about the mishandling of my medical case and they allowed me to go off-base for treatment, but it’s still slow in coming.
Thanks to your book and information at your website I was able to amass the tangible evidence needed to prove my case. Just knowing that there are other people out there who had almost the same exact reactions is evidence enough, but you really brought a lot of other important things to light.

D.D.

 

Years 2000 and Prior

This is Survivor Story number 41.
Total number of stories in current database is 96

 

591 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply